Alert archive / Kansas / Wind Advisories in 2008

Wind Advisory 18, NWS Dodge City, KS

April 24, 200827 counties in Kansas

NWS Dodge City, KS issued this wind advisory at Apr 24, 2008, 3:52 PM CDT for 27 counties in Kansas. It took effect at Apr 25, 2008, 1:00 AM CDT. It was in force for 10 hr.

The area

The counties it named.

The facts

Issued
Apr 24, 2008, 3:52 PM CDT (20:52 UTC)
In effect from
Apr 25, 2008, 1:00 AM CDT
Expired
Apr 25, 2008, 11:00 AM CDT
In force
10 hr
Issued by
NWS Dodge City, KS
All 27 counties

Barber County, KS, Clark County, KS, Comanche County, KS, Edwards County, KS, Ellis County, KS, Finney County, KS, Ford County, KS, Grant County, KS, Gray County, KS, Hamilton County, KS, Haskell County, KS, Hodgeman County, KS, Kearny County, KS, Kiowa County, KS, Lane County, KS, Meade County, KS, Morton County, KS, Ness County, KS, Pawnee County, KS, Pratt County, KS, Rush County, KS, Scott County, KS, Seward County, KS, Stafford County, KS, Stanton County, KS, Stevens County, KS, Trego County, KS

The radar

The Dodge City radar (KDDC), 22 km from the middle of the area, began a volume at 20:51 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Dodge City, (KDDC), launched 12:00Z, 8.9 hours before the alert went out and 27 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 12:00Z on 2008-04-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 686 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 12:00Z on 2008-04-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 287 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
686 J/kg
Mixed-layer CIN
-309 J/kg
Mixed-layer LCL
599 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
287 m²/s²
0-3 km storm-relative helicity
316 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS73 KDDC 242052
NPWDDC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DODGE CITY KS
352 PM CDT THU APR 24 2008

...STRONG WINDS WILL DEVELOP LATE TONIGHT...

.A SURFACE LOW PRESSURE CENTER WILL MOVE EAST ACROSS KANSAS AFTER
MIDNIGHT TONIGHT. A STRONG COLD FRONT WILL MOVE ACROSS THE AREA
BEHIND THE LOW WITH GUSTY NORTH WINDS MOVING IN BEHIND IT. 

KSZ030-031-043>046-061>065-074>080-084>088-250500-
/O.NEW.KDDC.WI.Y.0018.080425T0600Z-080425T1100Z/
TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN-
PAWNEE-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA-MORTON-
STEVENS-SEWARD-MEADE-CLARK-
INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR...
HAYS...ELLIS...SCOTT CITY...DIGHTON...NESS CITY...LA CROSSE...
RUSH CENTER...SYRACUSE...LAKIN...DEERFIELD...GARDEN CITY...
KALVESTA...JETMORE...HANSTON...LARNED...BURDETT...JOHNSON CITY...
ULYSSES...SUBLETTE...SATANTA...CIMARRON...MONTEZUMA...
DODGE CITY...BUCKLIN...KINSLEY...LEWIS...GREENSBURG...HAVILAND...
ELKHART...RICHFIELD...HUGOTON...MOSCOW...LIBERAL...KISMET...
MEADE...FOWLER...ASHLAND...MINNEOLA
352 PM CDT THU APR 24 2008 /252 PM MDT THU APR 24 2008/

...WIND ADVISORY IN EFFECT FROM 1 AM CDT /MIDNIGHT MDT/ TO 6 AM
CDT /5 AM MDT/ FRIDAY...

THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 1 AM CDT /MIDNIGHT MDT/ TO
6 AM CDT /5 AM MDT/ FRIDAY. 

NORTH WINDS WILL INCREASE TO 25 TO 35 MPH AFTER MIDNIGHT. SOME
GUSTS T0 45 MPH WILL BE POSSIBLE. THE WINDS SHOULD SUBSIDE
SOMEWHAT BY SUNRISE ON FRIDAY.

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$

GERARD
4 follow-up statements
000 
WWUS73 KDDC 250404
NPWDDC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DODGE CITY KS
1104 PM CDT THU APR 24 2008

...STRONG WINDS WILL DEVELOP LATE TONIGHT...

.A SURFACE LOW PRESSURE CENTER WILL MOVE EAST ACROSS KANSAS AFTER
MIDNIGHT TONIGHT. A STRONG COLD FRONT WILL MOVE ACROSS THE AREA
BEHIND THE LOW WITH GUSTY NORTH WINDS MOVING IN BEHIND IT.

KSZ030-031-043>046-061>065-074>080-084>088-250900-
/O.CON.KDDC.WI.Y.0018.080425T0600Z-080425T1100Z/
TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN-
PAWNEE-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA-MORTON-
STEVENS-SEWARD-MEADE-CLARK-
INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR...
HAYS...ELLIS...SCOTT CITY...DIGHTON...NESS CITY...LA CROSSE...
RUSH CENTER...SYRACUSE...LAKIN...DEERFIELD...GARDEN CITY...
KALVESTA...JETMORE...HANSTON...LARNED...BURDETT...JOHNSON CITY...
ULYSSES...SUBLETTE...SATANTA...CIMARRON...MONTEZUMA...
DODGE CITY...BUCKLIN...KINSLEY...LEWIS...GREENSBURG...HAVILAND...
ELKHART...RICHFIELD...HUGOTON...MOSCOW...LIBERAL...KISMET...
MEADE...FOWLER...ASHLAND...MINNEOLA
1104 PM CDT THU APR 24 2008 /1004 PM MDT THU APR 24 2008/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM CDT /5 AM MDT/
FRIDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM CDT /5 AM MDT/
FRIDAY. 

NORTH WINDS WILL INCREASE TO 25 TO 35 MPH AFTER MIDNIGHT. SOME
GUSTS T0 45 MPH WILL BE POSSIBLE. THE WINDS SHOULD SUBSIDE
SOMEWHAT BY SUNRISE ON FRIDAY.

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$
000 
WWUS73 KDDC 250817
NPWDDC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DODGE CITY KS
317 AM CDT FRI APR 25 2008

...GUSTY NORTHWEST WINDS CONTINUING THIS MORNING...

.GUSTY NORTHWEST WINDS WILL CONTINUE INTO THE MORNING HOURS AND
THEN SUBSIDE.

KSZ066-081-089-090-251600-
/O.EXB.KDDC.WI.Y.0018.000000T0000Z-080425T1600Z/
STAFFORD-PRATT-COMANCHE-BARBER-
INCLUDING THE CITIES OF...ST. JOHN...STAFFORD...HUDSON...PRATT...
COLDWATER...PROTECTION...MEDICINE LODGE...KIOWA...SUN CITY
317 AM CDT FRI APR 25 2008

...WIND ADVISORY IN EFFECT UNTIL 11 AM CDT THIS MORNING...

THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 11 AM CDT THIS MORNING. 

NORTHWEST WINDS AT 25 TO 35 MPH WITH SOME GUSTS T0 45 MPH WILL
CONTINUE THROUGH 11 AM AND THEN GRADUALLY SUBSIDE.

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$

KSZ043-044-061>063-074>076-084>086-251200-
/O.EXT.KDDC.WI.Y.0018.000000T0000Z-080425T1200Z/
SCOTT-LANE-HAMILTON-KEARNY-FINNEY-STANTON-GRANT-HASKELL-MORTON-
STEVENS-SEWARD-
INCLUDING THE CITIES OF...SCOTT CITY...DIGHTON...SYRACUSE...
LAKIN...DEERFIELD...GARDEN CITY...KALVESTA...JOHNSON CITY...
ULYSSES...SUBLETTE...SATANTA...ELKHART...RICHFIELD...HUGOTON...
MOSCOW...LIBERAL...KISMET
317 AM CDT FRI APR 25 2008 /217 AM MDT FRI APR 25 2008/

...WIND ADVISORY NOW IN EFFECT UNTIL 7 AM CDT /6 AM MDT/ THIS
MORNING...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 7 AM CDT /6 AM MDT/ THIS
MORNING. 

NORTH WINDS AT 25 TO 35 MPH WITH GUSTS T0 45 MPH WILL DIMINISH TO
BELOW WIND ADVISORY CRITERIA BY 7 AM.

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$

KSZ030-031-045-046-064-065-077>080-087-088-251600-
/O.EXT.KDDC.WI.Y.0018.000000T0000Z-080425T1600Z/
TREGO-ELLIS-NESS-RUSH-HODGEMAN-PAWNEE-GRAY-FORD-EDWARDS-KIOWA-
MEADE-CLARK-
INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR...
HAYS...ELLIS...NESS CITY...LA CROSSE...RUSH CENTER...JETMORE...
HANSTON...LARNED...BURDETT...CIMARRON...MONTEZUMA...DODGE CITY...
BUCKLIN...KINSLEY...LEWIS...GREENSBURG...HAVILAND...MEADE...
FOWLER...ASHLAND...MINNEOLA
317 AM CDT FRI APR 25 2008

...WIND ADVISORY NOW IN EFFECT UNTIL 11 AM CDT THIS MORNING...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 11 AM CDT THIS MORNING. 

NORTHWEST WINDS WILL CONTINUE AT 25 TO 35 MPH WITH GUSTS TO 45 MPH.
THE WINDS MAY BRIEFLY DROP TO BELOW WIND ADVISORY CRITERIA AROUND
SUNRISE...THEN INCREASE AGAIN SHORTLY AFTER. THE WINDS SHOULD
FINALLY DROP TO BELOW ADVISORY CRITERIA BY 11 AM.

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$
000 
WWUS73 KDDC 251149
NPWDDC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DODGE CITY KS
649 AM CDT FRI APR 25 2008

...GUSTY NORTHWEST WINDS CONTINUING THIS MORNING...

.GUSTY NORTHWEST WINDS WILL CONTINUE INTO THE MORNING HOURS AND
THEN SUBSIDE.

KSZ043-044-061>063-074>076-084>086-251300-
/O.EXP.KDDC.WI.Y.0018.000000T0000Z-080425T1200Z/
SCOTT-LANE-HAMILTON-KEARNY-FINNEY-STANTON-GRANT-HASKELL-MORTON-
STEVENS-SEWARD-
INCLUDING THE CITIES OF...SCOTT CITY...DIGHTON...SYRACUSE...
LAKIN...DEERFIELD...GARDEN CITY...KALVESTA...JOHNSON CITY...
ULYSSES...SUBLETTE...SATANTA...ELKHART...RICHFIELD...HUGOTON...
MOSCOW...LIBERAL...KISMET
649 AM CDT FRI APR 25 2008 /549 AM MDT FRI APR 25 2008/

...WIND ADVISORY WILL EXPIRE AT 7 AM CDT /6 AM MDT/ THIS
MORNING...

THE WIND ADVISORY WILL EXPIRE AT 7 AM CDT /6 AM MDT/ THIS
MORNING. 

SUSTAINED WIND SPEEDS HAD FALLEN INTO THE 20 TO 30 MPH RANGE. 

$$

KSZ030-031-045-046-064>066-077>081-087>090-251600-
/O.CON.KDDC.WI.Y.0018.000000T0000Z-080425T1600Z/
TREGO-ELLIS-NESS-RUSH-HODGEMAN-PAWNEE-STAFFORD-GRAY-FORD-EDWARDS-
KIOWA-PRATT-MEADE-CLARK-COMANCHE-BARBER-
INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR...
HAYS...ELLIS...NESS CITY...LA CROSSE...RUSH CENTER...JETMORE...
HANSTON...LARNED...BURDETT...ST. JOHN...STAFFORD...HUDSON...
CIMARRON...MONTEZUMA...DODGE CITY...BUCKLIN...KINSLEY...LEWIS...
GREENSBURG...HAVILAND...PRATT...MEADE...FOWLER...ASHLAND...
MINNEOLA...COLDWATER...PROTECTION...MEDICINE LODGE...KIOWA...
SUN CITY
649 AM CDT FRI APR 25 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 AM CDT THIS MORNING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 11 AM CDT THIS MORNING. 

NORTHWEST WINDS WILL CONTINUE AT 25 TO 35 MPH WITH GUSTS TO
45 MPH THROUGH 11 AM.

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$
000 
WWUS73 KDDC 251558
NPWDDC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DODGE CITY KS
1058 AM CDT FRI APR 25 2008

...NORTHWEST WINDS CONTINUE TO DECREASE IN INTENSITY...

.STRONG NORTHWEST WINDS BEHIND THE COLD FRONT PASSAGE HAVE
DECREASED IN STRENGTH AND WILL REMAIN BELOW WIND ADVISORY LEVELS
FOR THE REMAINDER OF THE DAY.

KSZ030-031-045-046-064>066-077>081-087>090-251700-
/O.EXP.KDDC.WI.Y.0018.000000T0000Z-080425T1600Z/
TREGO-ELLIS-NESS-RUSH-HODGEMAN-PAWNEE-STAFFORD-GRAY-FORD-EDWARDS-
KIOWA-PRATT-MEADE-CLARK-COMANCHE-BARBER-
INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR...
HAYS...ELLIS...NESS CITY...LA CROSSE...RUSH CENTER...JETMORE...
HANSTON...LARNED...BURDETT...ST. JOHN...STAFFORD...HUDSON...
CIMARRON...MONTEZUMA...DODGE CITY...BUCKLIN...KINSLEY...LEWIS...
GREENSBURG...HAVILAND...PRATT...MEADE...FOWLER...ASHLAND...
MINNEOLA...COLDWATER...PROTECTION...MEDICINE LODGE...KIOWA...
SUN CITY
1058 AM CDT FRI APR 25 2008

...WIND ADVISORY WILL EXPIRE AT 11 AM CDT THIS MORNING...

THE WIND ADVISORY WILL EXPIRE AT 11 AM CDT THIS MORNING. 

NORTHWEST WINDS OF 15 TO 25 MPH WITH GUSTS IN THE 30 TO 35 MPH
RANGE WILL CONTINUE THE REMAINDER OF THE DAY ACROSS MUCH OF
SOUTHWEST KANSAS.

$$

UMSCHEID

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Dodge City, KS wrote its last area forecast discussion before this wind advisory went out at Apr 24, 3:31 PM CDT, 21 minutes earlier.

Area forecast discussion, Apr 24, 3:31 PM CDT, 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DODGE CITY KS
331 PM CDT THU APR 24 2008

.DISCUSSION...

DAYS 1-2...
FORECAST CHALLENGE CENTERS AROUND THUNDERSTORM CHANCES LATE THIS
AFTERNOON AND EVENING AND POST FRONTAL WINDS LATER TONIGHT.

UA ANALYSIS AT 12Z SHOWED A STRONG UPPER LEVEL SHORTWAVE TROUGH
OVER THE WESTERN CONUS THIS SYSTEM HAD SOME FAIRLY CHILLY TEMPS
IN THE TROUGH AS INDICATED BY THE -31C READING AT 500 MB OVER
BOISE. THERE WAS ALSO A 90 KNOT JET MOVING OUT OF THE FOUR CORNERS
REGION TOWARD WEST CENTRAL KANSAS. THERE WAS A DECENT TONGUE OF
MOISTURE AT THE 850 MB LEVEL EXTENDING FROM CENTRAL OKLAHOMA
THROUGH CENTRAL INTO NORTHWEST KANSAS. AT THE SURFACE...A LOW
PRESSURE CENTER WAS LOCATED OVER THE SOUTHWEST CORNER OF KANSAS
WHILE ANOTHER SURFACE LOW WAS DEEPENING OVER NORTHEAST COLORADO
ASSOCIATED WITH THE UVV CIRCULATION AROUND THE UPPER JET. THE BEST
LOW LEVEL CONVERGENCE BY EARLY AFTERNOON WAS LOCATED FROM BETWEEN
P28 AND AVK TO DDC.

THE BEST CHANCE FOR STORMS LATE THIS AFTERNOON AND EARLY EVENING
IN SOUTHWEST KANSAS WILL BE ALONG THE SURFACE CONVERGENCE BOUNDARY
AND OVER THE NORTH END OF THE CWA CLOSER TO THE UPPER JET AXIS.
VISIBLE SAT IMAGERY NOT INDICATING A WHOLE LOT OF CU DEVELOPMENT
YET BUT THERE IS A FAIR AMOUNT OF SUBSIDENCE MOVING OVERHEAD OF
SOUTHWEST KANSAS AT THIS TIME WITH INCREASING UVV APPROACHING FROM
THE WEST AS EVIDENT IN THE WATER VAPOR IMAGERY. THERE COULD BE A
NARROW WINDOW OF OPPORTUNITY FOR STORMS TO DEVELOP WHICH WILL
MAINLY BE TIED TO MAX HEATING. THE GOING WX/POP FORECAST LOOKED
PRETTY GOOD AND KEPT IT WITH SOME MINOR ADJUSTMENTS.

THE SURFACE LOW MOVES ACROSS WESTERN KANSAS TONIGHT WITH A STRONG
COLD FRONT BLASTING SOUTH ACROSS THE CWA AFTER 06Z. 850 WINDS FROM
THE NAM SHOW 40+ KNOTS TONIGHT. MOS GUIDANCE IS ALSO SUGGESTING
SUSTAINED 30 MPH WINDS. WILL ISSUE A WIND ADVISORY FOR A GOOD PART
OF SOUTHWEST KANSAS FROM 06Z TO 12Z.

ANOTHER UPPER LEVEL WAVE CURRENTLY OFF THE COAST OF BRITISH
COLUMBIA IS FORECAST TO MOVE DOWN INTO THE CENTRAL HIGH PLAINS ON
SATURDAY. THIS WILL PUSH A COLD FRONT ACROSS SOUTHWEST KANSAS
DURING THE AFTERNOON AND EVENING HOURS. SOME MOISTURE RETURN IS
INDICATED BY THE MODELS INTO THE SOUTHEAST PART OF THE CWA. WILL
INTRODUCE SOME SLIGHT CHANCE POPS THERE DURING THE AFTERNOON.

DAYS 3-7...
A STRONG COLD FRONT WILL PUSH THROUGH THE WESTERN PLAINS SATURDAY
NIGHT AS THE NEXT DEEP UPPER LEVEL TROUGH DIGS SOUTHEASTWARD INTO
THE CENTRAL CONUS.  THIS SYSTEM WILL NOT HAVE MUCH MOISTURE TO WORK
WITH UNTIL THE FRONT GETS WELL SOUTH OF SOUTHWEST KANSAS.  WILL
MAINTAIN 20-40 POPS...WITH THE HIGHEST ACROSS THE FAR SOUTHEAST CWA
SATURDAY NIGHT.  COOL AIRMASS IN THE SYSTEMS WAKE WILL PREVENT HIGH
TEMPS SUNDAY FROM GETTING MUCH ABOVE LOWER-MID 60S.  SUNDAY NIGHT
WILL HAVE TO WATCH FOR POSSIBLE FROST AS WINDS WEAKEN QUITE A BIT.

FOR EARLY NEXT WEEK...TRANQUIL WEATHER WILL PREVAIL AS MID-UPPER
LEVEL RIDGING ENCOMPASSES THE CENTRAL PORTION OF THE COUNTRY.  WILL
SEE A REBOUND IN TEMPERATURES BACK TO SPRING-TIME VALUES WITH HIGHS
MON-WED WILL STEADILY INCREASE FROM LOWER 70S TO LOWER 80S.  BY MID
NEXT WEEK...A TROUGH WILL IMPACT THE WESTERN STATES...WITH SOUTHWEST
FLOW DEVELOPING AHEAD OF IT ACROSS THE ROCKIES AND ADJACENT HIGH
PLAINS.  THIS WILL SUPPORT FAIRLY SUBSTANTIAL LEE CYCLOGENESIS WITH
INCREASING SOUTHERLY WINDS...ESPECIALLY IF THE DETERMINISTIC GFS
SOLUTION IS BELIEVED.  THE 00Z ECMWF AND NEW 12Z CANADIAN MODELS
OFFER A BIT OF A FLATTER TROUGH SOLUTION COMING INTO THE PACIFIC
NORTHWEST REGION...WITH BEST LEE CYCLOGENESIS FARTHER NORTH BY MID
NEXT WEEK.  IT IS STILL TOO EARLY TO TELL HOW SIGNIFICANT THIS
TROUGH WILL BE...HOWEVER THIS WILL PRESENT THE NEXT CHANCE AT ANY
SEVERE WEATHER AND RAINFALL.

.AVIATION...

STRONG SURFACE LOW WILL TRACK ACROSS WESTERN KANSAS TONIGHT AS A
FAIRLY GOOD SIZED UPPER LEVEL WAVE TREKS ACROSS THE ROCKIES.  SEVERE
THUNDERSTORMS ARE EXPECTED MAINLY ACROSS NORTHERN KANSAS...ALTHOUGH
A COUPLE DRYLINE SUPERCELLS MAY EXIST AROUND SOUTHWEST
KANSAS...PERHAPS AFFECTING DDC TERMINAL AROUND 23-02Z TIME FRAME.
WILL NOT INSERT THUNDER AT DDC...HOWEVER WILL MENTION VCTS AT HYS
TONIGHT.  STRONG COLD FRONT WILL PUSH THROUGH AROUND 08-09Z WITH
NORTHWEST WINDS OF 30-40 MPH.  CIGS AT OR BELOW 2500 FEET ARE ALSO
ANTICIPATED...HOWEVER AT THIS TIME THINK LOW IFR IS NOT
EXPECTED...EXCEPT PERHAPS BRIEFLY RIGHT AT THE TIME OF FROPA.

&&

.PRELIMINARY POINT TEMPS/POPS...
DDC  49  66  39  68 /  10   0   0  20
GCK  45  64  37  65 /   0   0   0  20
EHA  44  67  37  66 /   0   0   0  10
LBL  47  68  39  68 /   0   0   0  20
HYS  47  62  38  65 /  30   0   0  20
P28  54  69  42  73 /  20   0   0  20

&&

.DDC WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY FROM 1 AM CDT /MIDNIGHT MDT/ TO 6 AM CDT /5 AM
MDT/ FRIDAY FOR KSZ030-031-043>046-061>065-074>080-084>088.

&&

FN02/25
Hazardous weather outlook, Apr 24, 4:51 AM CDT, 11 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DODGE CITY KS
451 AM CDT THU APR 24 2008

KSZ061>064-074>078-084>089-251000-
HAMILTON-KEARNY-FINNEY-HODGEMAN-STANTON-GRANT-HASKELL-GRAY-FORD-
MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-
451 AM CDT THU APR 24 2008 /351 AM MDT THU APR 24 2008/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
KANSAS AND SOUTHWEST KANSAS.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.

&&

FOR MORE INFORMATION VISIT OUR WEBPAGE AT HTTP://WEATHER.GOV/DDC

KSZ030-031-043>046-065-066-079>081-090-251000-
TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-PAWNEE-STAFFORD-EDWARDS-KIOWA-
PRATT-BARBER-
451 AM CDT THU APR 24 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
KANSAS...SOUTH CENTRAL KANSAS AND WEST CENTRAL KANSAS.

.DAY ONE...TODAY AND TONIGHT

ISOLATED THUNDERSTORMS ARE POSSIBLE LATE THIS AFTERNOON AND TONIGHT.
ANY STORMS THAT DEVELOP COULD BE SEVERE WITH LARGE HAIL.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

A FEW STORM SPOTTERS MAY BE NEEDED AFTER 4 PM.

&&

FOR MORE INFORMATION VISIT OUR WEBPAGE AT HTTP://WEATHER.GOV/DDC

In the hours before

Local storm report, Apr 24, 10:03 AM CDT, 5 hours 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
1003 AM CDT THU APR 24 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1115 AM     HEAVY RAIN       6 E WILMORE             37.34N 99.10W
04/23/2008  M2.48 INCH       COMANCHE           KS   TRAINED SPOTTER

            THIS RAIN WAS IN A 20 MINUTE TIME. CALLER STATED THE RATE
            OF RAINFALL WAS NEAR 7 INCHES PER HOUR.

1115 AM     HAIL             6 E WILMORE             37.34N 99.10W
04/23/2008  E0.75 INCH       COMANCHE           KS   TRAINED SPOTTER

            HIS DAVIS EQUIPMENT RECORDED A 34 MPH WIND GUST AT THIS
            TIME.

&&

BURKE
Local storm report, Apr 24, 11:53 AM CDT, 3 hours 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
1153 AM CDT THU APR 24 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0310 PM     HAIL             SUBLETTE                37.48N 100.85W
04/23/2008  E1.25 INCH       HASKELL            KS   LAW ENFORCEMENT

            MANY CARS IN TOWN WERE DAMAGED.

&&

BURKE
Local storm report, Apr 24, 12:17 PM CDT, 3 hours 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
1217 PM CDT THU APR 24 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0300 PM     HAIL             7 NNW HAYNE             37.19N 100.87W
04/23/2008  E1.75 INCH       SEWARD             KS   EMERGENCY MNGR

0310 PM     HAIL             10 NW KISMET            37.29N 100.84W
04/23/2008  E0.88 INCH       SEWARD             KS   EMERGENCY MNGR

&&

BURKE
Local storm report, Apr 24, 12:40 PM CDT, 3 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE DODGE CITY KS
1240 PM CDT THU APR 24 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0837 AM     HAIL             5 E CENTERVIEW          37.79N 99.18W
04/23/2008  E0.88 INCH       EDWARDS            KS   PUBLIC

0847 AM     HAIL             4 ENE FELLSBURG         37.83N 99.11W
04/23/2008  E0.75 INCH       EDWARDS            KS   PUBLIC

0855 AM     HAIL             6 SE MEADE              37.22N 100.26W
04/23/2008  E1.00 INCH       MEADE              KS   TRAINED SPOTTER

0909 AM     HAIL             4 SSW FOWLER            37.33N 100.22W
04/23/2008  E1.75 INCH       MEADE              KS   PUBLIC

0920 AM     HAIL             5 NNW FOWLER            37.46N 100.22W
04/23/2008  E0.88 INCH       MEADE              KS   PUBLIC

0925 AM     HAIL             3 ENE RADIUM            38.19N 98.84W
04/23/2008  E0.88 INCH       STAFFORD           KS   PUBLIC

0927 AM     HAIL             5 E RADIUM              38.17N 98.81W
04/23/2008  E0.75 INCH       STAFFORD           KS   PUBLIC

0927 AM     HAIL             1 E RADIUM              38.17N 98.87W
04/23/2008  E0.75 INCH       STAFFORD           KS   PUBLIC

1005 AM     HAIL             7 SE THE HAGGARD ELEV   37.55N 100.21W
04/23/2008  E1.00 INCH       GRAY               KS   PUBLIC

1017 AM     HAIL             8 NNW MINNEOLA          37.55N 100.05W
04/23/2008  E0.50 INCH       FORD               KS   PUBLIC

1040 AM     HAIL             4 ENE WILMORE           37.36N 99.15W
04/23/2008  E1.75 INCH       COMANCHE           KS   PUBLIC

            HEAVY RAIN WAS ALSO REPORTED.

1058 AM     HAIL             3 N BELVIDERE           37.49N 99.07W
04/23/2008  E1.00 INCH       KIOWA              KS   PUBLIC

1104 AM     HAIL             5 SSE FT. DODGE         37.67N 99.89W
04/23/2008  E1.00 INCH       FORD               KS   FIRE DEPT/RESCUE

            THE HAIL LASTED FOR 4 MINUTES.

1115 AM     HAIL             6 E WILMORE             37.34N 99.10W
04/23/2008  E0.75 INCH       COMANCHE           KS   TRAINED SPOTTER

            HIS DAVIS EQUIPMENT RECORDED A 34 MPH WIND GUST AT THIS
            TIME.

1115 AM     HEAVY RAIN       6 E WILMORE             37.34N 99.10W
04/23/2008  M2.48 INCH       COMANCHE           KS   TRAINED SPOTTER

            THIS RAIN WAS IN A 20 MINUTE TIME. CALLER STATED THE RATE
            OF RAINFALL WAS NEAR 7 INCHES PER HOUR.

1130 AM     HAIL             10 E SPEARVILLE         37.85N 99.57W
04/23/2008  E0.75 INCH       FORD               KS   TRAINED SPOTTER

1130 AM     HAIL             4 NNW FORD              37.68N 99.79W
04/23/2008  E1.75 INCH       FORD               KS   LAW ENFORCEMENT

            MOST HAILSTONES WERE PENNY AND NICKEL SIZED.

1130 AM     HAIL             6 E FT. DODGE           37.75N 99.83W
04/23/2008  E0.88 INCH       FORD               KS   PUBLIC

1153 AM     HAIL             5 S SPEARVILLE          37.78N 99.74W
04/23/2008  E1.00 INCH       FORD               KS   LAW ENFORCEMENT

1203 PM     HAIL             2 WSW BELLEFONT         37.87N 99.68W
04/23/2008  E0.75 INCH       FORD               KS   PUBLIC

1206 PM     HAIL             3 SSW BELLEFONT         37.84N 99.67W
04/23/2008  E0.75 INCH       FORD               KS   PUBLIC

1210 PM     HAIL             ST. JOHN                38.00N 98.76W
04/23/2008  E1.50 INCH       STAFFORD           KS   EMERGENCY MNGR

1226 PM     HAIL             LEWIS                   37.94N 99.25W
04/23/2008  E0.75 INCH       EDWARDS            KS   PUBLIC

0300 PM     HAIL             7 NNW HAYNE             37.19N 100.87W
04/23/2008  E1.75 INCH       SEWARD             KS   EMERGENCY MNGR

0310 PM     HAIL             SUBLETTE                37.48N 100.85W
04/23/2008  E1.25 INCH       HASKELL            KS   LAW ENFORCEMENT

            MANY CARS IN TOWN WERE DAMAGED.

0310 PM     HAIL             10 NW KISMET            37.29N 100.84W
04/23/2008  E0.88 INCH       SEWARD             KS   EMERGENCY MNGR

0310 PM     HAIL             SUBLETTE                37.48N 100.85W
04/23/2008  E2.00 INCH       HASKELL            KS   PUBLIC

0310 PM     HAIL             SUBLETTE                37.48N 100.85W
04/23/2008  E1.50 INCH       HASKELL            KS   EMERGENCY MNGR

0340 PM     HAIL             6 WNW SCHOENCHEN        38.75N 99.43W
04/23/2008  E0.88 INCH       ELLIS              KS   TRAINED SPOTTER

0402 PM     HAIL             4 S RICHFIELD           37.21N 101.78W
04/23/2008  E1.00 INCH       MORTON             KS   PUBLIC

0410 PM     HAIL             14 N DEERFIELD          38.18N 101.13W
04/23/2008  E0.88 INCH       KEARNY             KS   TRAINED SPOTTER

0415 PM     HAIL             1 N RICHFIELD           37.28N 101.78W
04/23/2008  E0.75 INCH       MORTON             KS   TRAINED SPOTTER

0437 PM     HAIL             5 SW ULYSSES            37.53N 101.42W
04/23/2008  E0.88 INCH       GRANT              KS   EMERGENCY MNGR

&&

BURKE

Nearby

Wind Advisories in Kansas, 2008Every wind advisory in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.